MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 5; CEMENTLESS STEM

MEDACTA INTERNATIONAL SA STEM: QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 5; CEMENTLESS STEM
Model Number 01.12.025
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 07/13/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 23 july 2021: lot 083652: (b)(4) items manufactured and released on 05-feb-2009.Expiration date: 31/12/2013.No anomalies found related to the problem.To date, all items of the same lot have been sold.No other similar events have been reported on this lot since 2017.Clinical evaluation performed by medical affairs manager: hip revision surgery performed 12 years after cementless tha in (b)(6) year old man.Radiologic image provided shows the presence of bone alterations that can be ascribed to an infection.Infection is a known possible adverse event following every surgery, including tha's and can be hardly related to implant.Preliminary investigation performed by project manager: looking at the picture received with the complaint is possible to see the hydroxyapatite has been totally reabsorbed as expected.No definitive root cause can be defined.
 
Event or Problem Description
Revision surgery performed 12 years 2 months after the primary due to stem loosening with supposed infection.The surgeon decided to remove all the implants and implant a new hip.

Brand Name
STEM: QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 5
Common Device Name
CEMENTLESS STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key12223761
Report Number3005180920-2021-00645
Device Sequence Number19943585
Product Code JDI
UDI-Device Identifier07630030802065
UDI-Public07630030802065
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K082792
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2013
Device Model Number01.12.025
Device Catalogue Number01.12.025
Device Lot Number083652
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/13/2021
Initial Report FDA Received Date07/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR
Patient Weight46